I ended up in ER last week after extreme pain. I thought I had a blockage. My lipase and amalyse levels were high and a ct scan showed mild Pancreatitis. The reports also said that Ischemic Colitis could not be ruled out.
I started BCP in July, with no issues. I was taken off the pill last weekl. The doctors say there is a small chance that the pill couldve caused this.
I have no idea how I got either affliction and the doctors are stymied also. An endoscopy has been suggested for my descending colon.
My daughter has crohns disease but im 44 with no known IBS issues. Im pretty healthy.
BCPs can increase the clotting capacity of blood which could occasionally cause clogged blood vessels/ ischaemia especially in the presence of an underlying cause. There may be a small possibility for the BCP to be responsible for the ischaemic colitis.
Hope this information is helpful.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.